PDA

View Full Version : Newly diagnosed and freaked, severe hair loss



sheribydesign@msn.com
11-12-2009, 07:03 AM
Can anyone tell me if there is any shot for severe hair loss? I take lots of bioten every day, stopped the mxt for a while (doc said to) and it keeps falling out in clumps. Sher

Bonita
11-12-2009, 08:03 AM
I really do not know this answer but i was started on methotrexate 6 weeks ago and i told the doctor that if my hair falls out he will be treating me for depression because i have thin hair already. Hope that everything works out for you. Bonita

jcg196
11-14-2009, 08:33 PM
Hi Sheri,

I dont know either but I have SLE, i took chelation and also had my thyroid checked (I take meds for my thyroid) and my hair seemed to be getting better. I also stopped dying it and puting relaxers in my hair. (My hair was thinning on the sides and in the middle i lost a lot of hair)

I hope this helps!

xoxox neL

karenboss
11-18-2009, 02:26 PM
assume you've already tried plaquinel since you are on mtx - but that worked for my gf - doesn't do as much for me.

Saysusie
11-23-2009, 09:18 AM
Hair loss is, unfortunately, all too common with SLE. I'm not sure if anything is guaranteed to stop or restore the loss. Many times, it depends upon what is causing the loss. If it is lesions on your scalp, Plaquenil often helps that. If it is due to meds, once the meds are stopped and/or changed, the loss discontinues.
In most cases, however, the hair DOES grow back. Almost all of us have had to go through the period of hair loss at one time or another. But, it does eventually grow back! I wish I had something more positive for you:grumpy:

Peace and Blessings
Namaste
Saysusie

Bonita
11-23-2009, 10:06 AM
The doctor just increased my methotrexate this morning and i still worry about this drug. Bonita

mountaindreamer
11-23-2009, 06:41 PM
what did he increase you dosage to bonita?

pandagirl
11-26-2009, 05:52 PM
I recently started Plaquenil, and it has slowed my hairloss!! Not sure if you have had it already?

MicRoMediC
01-04-2010, 05:11 PM
I have been losing hair a lot too. I've been on Plaquenil about a year now and it hasn't slowed. The only time it slowed was when I was on steroids. =-( sorry no good advice.
micromedic

Day
01-04-2010, 10:47 PM
i experienced hair loss on cellcept.. when i got off it began to grow back... idk if it helps.. good luck with it- it sucks

Nonna
01-05-2010, 12:28 PM
Hair Loss oh my! Mine has actually slowed down since I start on Plaquenil and pednazone. I thought it was thyroid, which I don't have. Now I can also blame SLE. Don't let it bother you. Mine has always been cyclic.

Enjoy Life to the best of your ability; it helps.
Nonna

KathyW1958
01-15-2010, 06:04 AM
I had one really severe bout of hair loss and that was right before I got diagnosed with Lupus. The hair eventually came back in, but it came back in curly. I guess it was the steroids that made the hair loss stop, but not to sure. Hang in there. Your hair will return.

Hugs,
Kathy

Morpheus
01-19-2010, 09:09 AM
I too experienced hair loss in the early stages of my disease, this was about 13 years ago...
I believe it was the cellcept as well, started thinning then just came out in lumps, but grew back normally after the meds were stopped :)
Also I agree with saysusie, It does depend on what is causing the hair loss.

capncrunch
01-19-2010, 07:10 PM
I too experienced hair loss in the early stages of my disease, this was about 13 years ago...
I believe it was the cellcept as well, started thinning then just came out in lumps, but grew back normally after the meds were stopped :)
Also I agree with saysusie, It does depend on what is causing the hair loss.

dont you still take medications though?
my hair loss seems to have stopped but its still very noticeable the amount of hair i have compare to my brother.

dsunshine
01-20-2010, 12:18 AM
Sorry to hear about your hair loss...I too went through a period where I had extreme hair loss. It is thin and long now. I gotta tell ya that hats and I have a few wigs I dare wear at night now until I am off of prednisone per my doctor. Hopefully you will find a solution and your hair will grow back and be full again. I know I can't wait. Strangley hair grows like wild flowers everywhere but my head!